“Study drug” abuse and its side effects

Breanna Catalo, Features Editor

Hang on for a minute...we're trying to find some more stories you might like.


Email This Story






The use of Adderall and other related drugs has soared over the past twenty years, according to Simon Aberg with the National Center for Health Research.

One reason for the increase in use has been the increase in prescriptions. The manufacturing of prescribed stimulants has increased by nine-million percent over the past decade, according to Aberg’s article. On the other hand, a study done on 10,000 college students showed that, of those prescribed ADHD drugs, over half were asked to sell their prescriptions to friends.

Although a lot of college students get their adderall from a friend with a prescription,  adderall is a schedule two drug. This means that it’s highly addictive, and the person selling it could face as many as 15 years in prison, according to pittsburghcriminalattorney.com.

Common uses of adderall are to stay awake, focus, study and to feel more accomplished. Other side effects that come with these are stomach pain, nervousness, agitation, weakness and more that can be found on rxlist.com.

Additionally, losing weight is also a side-effect of adderall. Some users take adderall to study and “stay in shape”, even though this isn’t healthy, especially since your body isn’t getting the nutrients it needs.

It’s important to know the side-effects of taking stimulants.

For help regarding stimulant abuse, UNF’s counseling center is open Monday-Friday from 8 a.m. – 5 p.m. For after-hours support, call (904) 620-2602, wait for the voice prompt and select option two.

__

For more information or news tips, or if you see an error in this story or have any compliments or concerns, contact [email protected].